Alert archive / Indiana / River Flood Warnings in 2007
River Flood Warning 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Aug 20, 2007, 11:39 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Aug 23, 2007, 3:12 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 11:39 AM EDT (15:39 UTC)
- In effect from
- Aug 23, 2007, 3:12 PM EDT
- Expired
- Aug 21, 2007, 11:46 AM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Montezuma (MTZI3).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 24 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIND 201539 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1139 AM EDT MON AUG 20 2007 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR PORTIONS OF THE FOLLOWING RIVER IN WESTERN INDIANA... WABASH RIVER... .LOWLAND FLOODING WILL DEVELOP ALONG THE WABASH RIVER IN WESTERN INDIANA LATER THIS WEEK AND DURING THE COMING WEEKEND. ALTHOUGH SIGNIFICANT FLOODING IS NOT EXPECTED...THIS WILL BE THE FIRST SIGNIFICANT RISE OF THE WABASH RIVER SINCE APRIL. FLOODING MAY AFFECT SOME LOCAL RIVER ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS. FLOODING WILL BEGIN IN THE LAFAYETTE AREA TUESDAY NIGHT. RAIN OF 3 TO MORE THAN 5 INCHES HAS FALLEN IN THE UPPER REACHES OF THE WABASH RIVER WATERSHED SINCE SATURDAY NIGHT. AN ADDITIONAL 1 TO POSSIBLY MORE THAN 3 INCHES IS EXPECTED BY TUESDAY AFTERNOON IN NORTHERN INDIANA. LOWLAND FLOODING ALONG THE WABASH RIVER MAY OCCUR FROM THE LAFAYETTE AREA TO NEAR VINCENNES. MAXIMUM RIVER LEVELS WILL RANGE FROM NEAR FLOOD STAGE TO 2 FEET ABOVE FLOOD STAGE. CREST TIMES WILL RANGE FROM THURSDAY AT LAFAYETTE TO SUNDAY IN THE VINCENNES AREA. SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. INC045-121-157-165-171-211539- /O.NEW.KIND.FL.W.0001.070822T0448Z-070824T1800Z/ /LAFI3.1.ER.070822T0448Z.070823T0000Z.070823T1800Z.NO/ 1139 AM EDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT LAFAYETTE. * FROM LATE TUESDAY NIGHT TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 AM MONDAY THE STAGE WAS 2.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 12.8 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EARLY AFTERNOON. $$ INC045-121-165-171-211539- /O.NEW.KIND.FL.W.0002.070823T0300Z-070825T0640Z/ /CVGI3.1.ER.070823T0300Z.070823T1800Z.070824T0640Z.NO/ 1139 AM EDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT COVINGTON. * FROM WEDNESDAY EVENING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM MONDAY THE STAGE WAS 4.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY BEFORE MIDNIGHT AND CONTINUE TO RISE TO NEAR 17.0 FEET BY THURSDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. $$ INC121-165-167-211539- /O.NEW.KIND.FL.W.0003.070823T1912Z-070825T1342Z/ /MTZI3.1.ER.070823T1912Z.070824T0600Z.070824T1342Z.NO/ 1139 AM EDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER AT MONTEZUMA. * FROM THURSDAY AFTERNOON TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM MONDAY THE STAGE WAS 3.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 14.6 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. $$ ILC023-033-INC153-167-211539- /O.ROU.KIND.HY.S.0000.000000T0000Z-000000T0000Z/ /HUFI3.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1139 AM EDT MON AUG 20 2007 FORECAST INFORMATION FOR WABASH RIVER AT TERRE HAUTE. * AT 10:00 AM MONDAY THE STAGE WAS 1.1 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 12.9 FEET FRIDAY MORNING. $$ ILC033-101-INC083-153-211538- /O.ROU.KIND.HY.S.0000.000000T0000Z-000000T0000Z/ /HUTI2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1139 AM EDT MON AUG 20 2007 FORECAST INFORMATION FOR WABASH RIVER AT HUTSONVILLE. * AT 8:00 AM MONDAY THE STAGE WAS 4.2 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 15.7 FEET EARLY SATURDAY MORNING. $$ ILC033-101-INC083-153-211538- /O.ROU.KIND.HY.S.0000.000000T0000Z-000000T0000Z/ /RVTI3.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1139 AM EDT MON AUG 20 2007 FORECAST INFORMATION FOR WABASH RIVER AT RIVERTON. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 13.8 FEET SATURDAY MORNING. $$ ILC101-185-INC083-211538- /O.ROU.KIND.HY.S.0000.000000T0000Z-000000T0000Z/ /VINI3.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1139 AM EDT MON AUG 20 2007 FORECAST INFORMATION FOR WABASH RIVER AT RED SKELTON BRIDGE. * AT 10:00 AM MONDAY THE STAGE WAS 4.5 FEET. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 17.5 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 13.0 FEET SATURDAY EVENING. $$ ILC101-185-INC083-211538- /O.ROU.KIND.HY.S.0000.000000T0000Z-000000T0000Z/ /VCNI3.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1139 AM EDT MON AUG 20 2007 FORECAST INFORMATION FOR WABASH RIVER AT VINCENNES. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 11.9 FEET SATURDAY EVENING. $$
1 follow-up statement
000 WGUS83 KIND 211546 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1146 AM EDT TUE AUG 21 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN INDIANA... WABASH RIVER PORTIONS OF THE LOWER WABASH AND UPPER WABASH RIVER BASIN RECEIVED SIGNIFICANT RAINFALL ON MONDAY...WITH AMOUNTS OF ONE INCH TO TWO AND A HALF INCHES BEING COMMON. THE WIDESPREAD RAINFALL WILL CAUSE MINOR RISES ON THE UPPER AND LOWER WABASH RIVER...BUT RIVER LEVELS ARE NOT EXPECTED TO RISE ABOVE FLOOD STAGE. SOME BACKWATER MAY COLLECT BEHIND SOME LEVEE SYSTEMS BUT AT THIS TIME SIGNIFICANT LOWLAND FLOODING IS NOT EXPECTED...AND THE FLOOD WARNING FOR THE WABASH RIVER HAS BEEN CANCELLED. SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. ALWAYS KEEP CHILDREN AWAY FROM FLOODED AREAS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. INC045-121-157-165-171-211616- /O.CAN.KIND.FL.W.0001.000000T0000Z-070824T1800Z/ /LAFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1146 AM EDT TUE AUG 21 2007 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT LAFAYETTE. * AT 10:00 AM TUESDAY THE STAGE WAS 3.7 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.0 FEET EARLY THURSDAY MORNING. $$ INC045-121-165-171-211616- /O.CAN.KIND.FL.W.0002.000000T0000Z-070825T0640Z/ /CVGI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1146 AM EDT TUE AUG 21 2007 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT COVINGTON. * AT 7:00 AM TUESDAY THE STAGE WAS 5.6 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.2 FEET THURSDAY EVENING. $$ INC121-165-167-211616- /O.CAN.KIND.FL.W.0003.000000T0000Z-070825T1342Z/ /MTZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1146 AM EDT TUE AUG 21 2007 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER AT MONTEZUMA. * AT 9:00 AM TUESDAY THE STAGE WAS 3.8 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.4 FEET FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Aug 20, 7:23 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 20, 7:23 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 723 AM EDT MON AUG 20 2007 .AVIATION... DISCUSSION FOR 12Z TAFS. TODAYS WEATHER MAKER WILL BE A NEARLY STATIONARY FRONT ACROSS CENTRAL INDIANA. IT SHOULD ACT TO CREATE FAIRLY GOOD COVERAGE OF THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. FOR THE MORNING THROUGH 16Z TODAY JUST EXPECTING VFR CONDITIONS WITH BKN MID CLOUDS. SOME WIDELY SCATTERED SHOWERS THIS MORNING BUT COVERAGE VERY LOW. THIS AFTERNOON STARTED CB IN THE TAFS AFTER 16Z AND VCTS AFTER 18-21Z THIS AFTERNOON. ACTIVITY WILL WIND DOWN AFTER 02-04Z THIS EVENING. GOOD SIGNAL FOR AT LEAST MVFR CONDITIONS IN THE WAKE OF THE STORMS ON BOTH CIGS AND VSBY. A SMALL POSSIBILITY OF IFR TOWARDS 12Z ON TUESDAY BUT THE CONFIDENCE IS LOW RIGHT NOW. WILL GO WITH JUST A GENERAL LIGHT FOG AND LOW STRATUS FOR NOW. && .PREV DISCUSSION... /ISSUED 315 AM EDT MON AUG 20 2007/ DISCUSSION... THE MAIN FORECAST PROBLEM TODAY WILL BE THE CHANCES OF THUNDERSTORMS. DURING SUNDAY EVENING THERE WERE SCATTERED THUNDERSTORMS OVER CENTRAL AND NRN SECTIONS. THESE LEFT NUMEROUS BOUNDRIES FOR THUNDERSTORM DVLPMT. A STATIONARY FRONT WILL REMAIN OVER CENTRAL INDIANA THROUGH TNGT. THE ATMOSPHERE HAS BECOME WORKED OVER DUE TO THE TSTMS DURING THE EVENING. DO NOT EXPECT MUCH UNTIL MORE INSTABILITY THIS AFTERNOON SO ONLY WENT FOR A CHANCE OF SHOWERS. MODELS HAVE A VERY STRONG VORT CENTER MOVING ALONG THE FNT. IT MOVE THROUGH INDIANA LATER THIS AFTERNOON AND EVENING. THE GFS 0-3 KM REL HELICITY JUMPS TO 457 LATE THIS AFTN. THE NAM IS NOT QUITE AS STRONG AND A FEW HOURS SLOWER. PRECIP WATER IS HIGH ARND 2 INCHES. WITH THIS UNSTABLE AIR AND ABUNDANT MSTR WILL GO WITH THE MUCH HIGHER GFS AND NGM POPS. CANT SEE HOW WE COULD ONLY HAVE A CHC AS NAM HAS. WILL MENTION STRONG STORMS PSBL THIS AFTN AND EVE WHICH FOLLOWS THE SLGT RISK. THE 850 MB TEMPS DO NOT CHANGE MUCH FROM WHAT THEY HAVE BEEN OVER THE LAST SVRL DAYS. THIS HIGHER THEN FCSTD TEMPS ON SUNDAY WERE DUE TO LACK OF RAIN AND MORE SUNSHINE. SINCE NOT EXPECTING TSTMS UNTIL NEAR END OF MAX HEATING HAVE INCREASED TEMPS SOME ABOVE GFS BUT NOT AS HIGH AS NGM AND NAM. THERE SHOULD BE MORE CLOUDS TODAY THEN YESTERDAY WHICH SHOULD SLOW TEMP INCREASE. THE VERY UNSTABLE AIR WILL REMAIN OVER INDIANA THROUGH THE EVENING. AFTER MIDNIGHT THE HELICITY VALUES REALLY DROP OFF TO 70-80. ALL GUID POPS ALSO DECREASE AFT 06Z. WILL GO WITH THIS AND DCRS POPS TO CHC AFT MIDNIGHT. ANOTHER WEAKER S/W WILL MOVE THROUGH INDIANA ON TUE. THIS WILL KEEP A CHANCE OF POPS GOING. THERE MAY BE A LITTLE MORE SS SO WITH THE FLOW FROM THE SW CONTINUING HAVE INCREASED TEMPS A LITTLE. THE FRONT WILL MOVE NE AS A WARM FRONT ON TUE. IT WILL REMAIN CLOSE ENOUGH TO CONTINUE CHC POPS DURING THE DAY. IT WILL THEN MOVE FAR ENOUGH TO THE NE TO ALLOW MORE STABLE AIR TO MOVE IN ON TUE NGT. UPPER RIDGE WILL BEGIN TO DOMINATE THE WEATHER BY WEDNESDAY...SO HAVE CONTINUED DRY AND HOT FORECAST FOR THEN. COLD FRONT TRIES TO WORK ACROSS FA BY THE END OF THE WEEK AND SHOULD SUCCEED BY SUNDAY AS RIDGE GETS PUSHED SOUTH. PUBLIC...SH && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...JOHNSON
Hazardous weather outlook, Aug 20, 4:29 AM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 429 AM EDT MON AUG 20 2007 INZ021-028>031-035>043-210830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- 429 AM EDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY PRODUCE HEAVY RAIN...WIND GUSTS OVER 40 MILES AN HOUR AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON TUESDAY. A FEW OF THESE STORMS MAY PRODUCE BRIEF HEAVY RAIN. ADDITIONAL STORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ044>049-051>057-060>065-067>072-210830- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 429 AM EDT MON AUG 20 2007 /329 AM CDT MON AUG 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY PRODUCE HEAVY RAIN...WIND GUSTS OVER 40 MILES AN HOUR AND HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON TUESDAY. A FEW OF THESE STORMS MAY PRODUCE BRIEF HEAVY RAIN, ADDITIONAL STORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY NIGHT FOR MUCH OF THE AREA. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. HEAT INDEX VALUES MAY APPROACH 100 DEGREES DURING THE AFTERNOON ON WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) HAINES
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:18 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 27 min |
| Aug 19, 9:07 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 38 min |
| Aug 19, 10:35 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry | 40 min |
| Aug 19, 11:21 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 24 min |
| Aug 19, 11:21 PM EDT | Severe Thunderstorm Warning | IND | Henry | 39 min |
| Aug 19, 11:43 PM EDT | Severe Thunderstorm Warning | IND | Marion | 47 min |
| Aug 20, 12:27 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion | 32 min |
| Aug 20, 11:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 24 hr |
| Aug 20, 11:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 24 hr |
| Aug 20, 3:19 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 41 min |
Nearby
River Flood Warnings in Indiana, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.